MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE S 10.3X10.3 CTN10; DRESSING, WOUND, OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE S 10.3X10.3 CTN10; DRESSING, WOUND, OCCLUSIVE
Model Number 66801067
Medical Device Problem Codes Contamination (1120); Unexpected Color (4055)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an allevyn life s 10.3x10.3 ctn10 was found to have brown color/dark spots on it.No patient involved.
 
Additional Manufacturer Narrative
H3, h6: we have now concluded our investigation into the reported complaint.The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review, was performed for the product and event description, there have been similar instances reported in the past three years.Event occurred did not occur during patient treatment.The device intended for use in treatment was returned for evaluation and found to be as described in the complaint.This established a relationship between the reported event and the device.Root cause has been traced to a storage issue in that this staining has been know to occur when the dressing is reaching the end of its shelf life and has not been stored in the right conditions.The device must be stored in accordance with the conditions outlined in the ifu users of the device are advised to consult the instructions for use for the product provides to delineate future occurrences of the event.The ifu provides comprehensive instructions of the operation, use and limitations of the device and the conditions in which it must be stored.The investigation has been closed.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN LIFE S 10.3X10.3 CTN10
Common Device Name
DRESSING, WOUND, OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12332549
Report Number8043484-2021-01687
Device Sequence Number4712593
Product Code NAD
UDI-Device Identifier05000223477981
UDI-Public05000223477981
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model Number66801067
Device Catalogue Number66801067
Device Lot Number1844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown